A 37-year-old female asked:
I gave my 8 year old son an allergex tablet 6 hours ago. he is very drowsy and battling to open his eyes when i try to wake him. should i worry?
1 doctor answer • 1 doctor weighed in
Pediatrics 46 years experience
Common side effect: Drowsiness is a common side effect of this class of antihistamine drugs. It is also long lasting, taking 12-40+ hours to eliminate half the drug from their body. I would suspect that he is very sensitive to this side effect and avoid its use in the future. He wil likely sleep it off over time. These meds are a problem if given in excessive doses but this is not a problem with a single 4mg tabletl
287 viewsAnswered >2 years ago
Last updated Dec 10, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.